Hail, Schuyler
- When
- May 6, 6:26 PM EST
- Where
- Schuyler County, Watkins Glen
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.383, -76.867
Nickel sized hail fell.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at May 6, 12:45 PM EST, 5 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 145 PM EDT TUE MAY 6 2003 TEMPS STARTING TO COME UP THIS AFTERNOON THROUGH THE FINGER LAKES AS LOWER CLOUD LAYER BREAKS UP AND FRONT NOSES NORTHWARD. HOWEVER DEWPOINTS ARE MUCH SLOWER TO FOLLOW SO IT APPEARS AS IF THE SEVERE THREAT HAS GREATLY DIMINISHED OVER FA. MODELS IN GOOD AGREEMENT FIRST 24 HOURS AS LOW FIZZLES OUT AS IT MOVES INTO SE CANADA...WHILE NEXT LOW DRIFTS WITH SHORT WAVE ENERGY THROUGH OHIO VALLEY AND INTO MIDATLANTIC BY LATE WEDNESDAY. UPSTREAM INTO N MI EXISTS A LARGE AREA OF LL HIGH RH LEVELS COINCIDENT WITH GOOD LIFT AHEAD OF DIVING SHORTWAVE. SHORTWAVE WILL WEAKEN AND MOVE WELL NORTHWARD TOMORROW WHILE AREA OF HIGH RH BARELY BRUSHES NORTHERN NY. THEREFORE THINK NY/PA WILL BE AT LEAST PARTLY SUNNY DESPITE CLOUD COVER UPSTREAM. APPEARS THERE WILL BE SOME SHOWERY ACTIVITY WED NIGHT AS LOW PULLS COOL FRONT BACK SOUTHWARD. GIVEN ONLY MODERATE MOISTURE LEVELS AND LIMITED LIFT WITH THIS LOW IT APPEARS THE ETA PRECIP IS WAY OVERDONE WED NIGHT. MODELS DIVERGE FURTHER ON THURSDAY AS AVN ATTEMPTS TO PULL COOLER AIR SOUTHWARD AND DEVELOPS HIGH RH FIELDS OVER NE US. THIS ALSO APPEARS OVERDONE AND AM BUYING INTO DRIER SOLUTIONS. .BGM...NONE. PADAVONA...PUBLIC RRM...EXTENDED/AVIATION
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-060930- HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE BINGHAMTON NY 504 AM EDT TUE MAY 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY...THUNDERSTORMS ARE POSSIBLE ALMOST ANYTIME TODAY...BUT THE BEST CHANCE OF STORMS APPROACHING SEVERE LEVELS IS OVER THE FINGER LAKES AND CENTRAL SOUTHERN TIER DURING THE MID AND LATE AFTERNOON. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS ARE AGAIN POSSIBLE FRIDAY AS ANOTHER FRONT PUSHES INTO THE AREA FROM THE WEST. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION MAY BE NEEDED TODAY. SPOTTERS ARE ENCOURAGED TO MONITOR NOAA WEATHER RADIO AND LOCAL AMATEUR RADIO REPEATER NETWORKS FOR POSSIBLE ACTIVATION THIS AFTERNOON. MORFORD
NYZ023-062345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 701 PM EDT TUE MAY 6 2003 ...THUNDERSTORM WITH HAIL MOVING INTO THE AREA... AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...LIKELY CONTAINING HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING NEAR MONTEREY....MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... WATKINS GLEN AT 715 PM SMITH VALLEY AND BENNETTSBURG AT 730 PM. EXPECT HAIL UP TO ONE HALF INCH IN DIAMETER AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES IN THE PATH OF THIS STORM. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV JAB
The Binghamton radar (KBGM), 75 km away, was scanning. The volume nearest the first event began at 23:27 UTC.
1 hail. Local standard time, as filed.
Nickel sized hail fell.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2003Every state in 2003This day in weather historyWarnings in New York, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360372.